MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08463662001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned the results for multiple assays and multiple patient samples tested on a cobas c 503 analytical unit.Discrepant results were provided for 2 patient samples tested for alb bcg gen.2 (alb2), crphs, and magnesium reagent (mg2).Patient 1 initial alb2 result was 5.02 g/dl.The repeat result was 3.66 g/dl.Patient 2 initial crphs result was 5.95 mg/l.The repeat result was 37.8 mg/l.The initial mg2 result was 3.39 mg/dl.The repeat result was 2.06 mg/dl.No questionable results were reported outside of the laboratory.The samples were repeated on a different c503 analyzer.The repeat results were believed to be correct.
 
Additional Manufacturer Narrative
The alb2 reagent lot number was 74634701 with an expiration date of 30-nov-2024.The crphs reagent lot number was 69279501 with an expiration date of 30-sep-2024.The mg2 reagent lot number was 70737801 with an expiration date of 30-nov-2024.The field service engineer (fse) found the photometer lens inside the lens holder was askew.The fse replaced the cuvettes, the lamp, and the heat-cut filter and reassembled the lens holder assembly.The fse found an issue with a valve and replaced it.The customer had no further issues after the valve was replaced.Calibration was acceptable.The customer¿s qc data provided appears to be acceptable.The customer used a sample spin time of 7 minutes at a speed of 4500 revolutions per minute (rpm).This spin time may be shorter than recommended and the spin speed may be faster than recommended.Multiple photometer check alarms were observed on the alarm trace data.The service actions resolved the issue.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18468319
Report Number1823260-2024-00084
Device Sequence Number12541964
Product Code JJE
UDI-Device Identifier07613336158784
UDI-Public07613336158784
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2023
Initial Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT 1 ¿ UNSPECIFIED COPD MEDICATIONS; PATIENT 2 ¿ ACETAMINOPHEN; PATIENT 2 ¿ PREDNISOLONE
Patient Age61 YR
Patient SexMale
Patient Weight122 KG